Alert archive / Montana / Wind Chill Advisories in 2009

Wind Chill Advisory 4, NWS Missoula, MT

March 9, 20096 counties in Montana

NWS Missoula, MT issued this wind chill advisory at Mar 9, 2009, 11:08 PM MDT for 6 counties in Montana. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Mar 9, 2009, 11:08 PM MDT (05:08 UTC)
Expired
Mar 10, 2009, 3:44 AM MDT
In force
5 hr
Issued by
NWS Missoula, MT

Counties Deer Lodge County, MT, Granite County, MT, Lake County, MT, Missoula County, MT, Powell County, MT, Silver Bow County, MT

The radar

The Missoula radar (KMSX), 65 km from the middle of the area, began a volume at 05:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Great_falls, MT (KTFX), launched 00:00Z, 5.1 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 00:00Z on 2009-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 00:00Z on 2009-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 154 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
771 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
154 m²/s²
0-3 km storm-relative helicity
204 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KMSO 100508
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
1108 PM MDT MON MAR 9 2009

.A COLD AND UNSTABLE UPPER LEVEL TROUGH WILL CONTINUE TO IMPACT
NORTH CENTRAL IDAHO AND WESTERN MONTANA THROUGH TUESDAY
AFTERNOON. THIS WEATHER SYSTEM WILL IMPACT LOCATIONS ALONG THE
MONTANA AND IDAHO BORDER THIS EVENING THROUGH TUESDAY MORNING.
LOOKOUT AND LOLO PASSES WILL BE IMPACTED. IN ADDITION ANOTHER
SURGE OF ARCTIC AIR WILL BE PULLED INTO NORTHWEST MONTANA
OVERNIGHT. THIS FRONT WILL ACT AS A FOCUSING MECHANISM FOR
INCREASED SNOW PRODUCTION...MAINLY IMPACTING LOCATIONS ALONG AND
SOUTH OF HIGHWAY 2 TO THE INTERSTATE 90 CORRIDOR.

WITH THIS ADDITIONAL SURGE OF ARCTIC AIR...INCREASING NORTH TO
EAST WINDS WILL PRODUCE DANGEROUS WIND CHILL READINGS COLDER THAN
20 BELOW ZERO ACROSS THE NORTHERN FLATHEAD VALLEY AND GLACIER
NATIONAL PARK. COMBINED WITH THE STRONG WINDS WILL BE SNOWFALL
THAT WILL REDUCE VISIBILITIES ACROSS THIS AREA AS WELL. IN THE
SEELEY SWAN VALLEYS AND THE BUTTE REGION...WIND CHILLS WILL REMAIN
IN THE ADVISORY LEVELS. 

MTZ002-003-101315-
/O.CON.KMSO.WS.W.0010.000000T0000Z-090310T1900Z/
WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS-
1108 PM MDT MON MAR 9 2009

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM MDT
TUESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM MDT TUESDAY. 

ANOTHER SURGE OF ARCTIC AIR IS MOVING INTO THE AREA THIS EVENING
WITH GUSTY WINDS. SNOW IS ALSO INCREASING. DANGEROUS WIND CHILL
READINGS OF 20 BELOW TO 30 BELOW ZERO CAN BE EXPECTED ALONG WITH
REDUCED VISIBILITIES FROM BLOWING SNOW. LOCATIONS IMPACTED WILL
BE FLATHEAD LAKE AND LOCATIONS NORTH.

TOTAL SNOWFALL OF 2 TO 5 INCHES IS EXPECTED WITH LOCALLY HIGHER
AMOUNTS...WITH CONSIDERABLE BLOWING AND DRIFTING OF THE NEW SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS BLOWING SNOW AND STRONG WINDS ARE
EXPECTED. DANGEROUS WIND CHILLS ARE ALSO POSSIBLE. THIS WILL MAKE
TRAVEL VERY HAZARDOUS.

&&

$$

MTZ007-043-101315-
/O.NEW.KMSO.WC.Y.0004.090310T0508Z-090310T1900Z/
BUTTE/BLACKFOOT REGION-POTOMAC/SEELEY LAKE REGION-
1108 PM MDT MON MAR 9 2009

...WIND CHILL ADVISORY IN EFFECT UNTIL 1 PM MDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM MDT TUESDAY. 

WIND CHILL READINGS OF 10 BELOW TO 20 BELOW ZERO WILL BE COMMON
THROUGH TUESDAY MORNING. LOCATIONS ALONG THE DIVIDE WILL SEE LOCAL
READINGS NEAR 25 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

IDZ005>007-MTZ001-004-101315-
/O.CON.KMSO.WW.Y.0041.000000T0000Z-090310T1900Z/
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
OROFINO/GRANGEVILLE REGION-KOOTENAI/CABINET REGION-
LOWER CLARK FORK REGION-
1108 PM MDT MON MAR 9 2009 /1008 PM PDT MON MAR 9 2009/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM MDT /NOON
PDT/ TUESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM MDT /NOON
PDT/ TUESDAY. 

SNOW ACCUMULATIONS OF 3 TO 5 INCHES WILL BE COMMON BY TUESDAY
MORNING ACROSS NORTHWEST MONTANA AND NORTH CENTRAL IDAHO. LOOKOUT
AND LOLO PASSES WILL SEE LOCALLY HIGHER AMOUNTS WITH WIND CHILL
READINGS AROUND 10 BELOW ZERO.

IN NORTHWEST MONTANA...THE MAIN IMPACT AREAS WILL BE LOCATIONS
ALONG AND SOUTH OF HIGHWAY 2 TO THE INTERSTATE 90 CORRIDOR...
INCLUDING EVARO HILL. LOCATIONS NEAR THE IDAHO PANHANDLE BORDER
WILL SEE THE HEAVIEST AMOUNTS WITH ACCUMULATIONS DECREASING
EASTWARD.

IN NORTH CENTRAL IDAHO...THE CENTRAL AND NORTHERN CLEARWATER
MOUNTAINS AND OROFINO THROUGH COTTONWOOD WILL BE THE MAIN AREAS
IMPACTED. THE HEAVIEST AMOUNTS ARE EXPECTED NEAR THE MONTANA
IDAHO BORDER WITH NORTH FACING SLOPES RECEIVING HEAVIER
ACCUMULATIONS DUE TO OROGRAPHIC ENHANCEMENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS PERIODS OF SNOW...OR BLOWING SNOW
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$
1 follow-up statement
000 
WWUS45 KMSO 100944
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
344 AM MDT TUE MAR 10 2009

.UPPER LEVEL TROUGH AND ASSOCIATED JET CONTINUE TO TRACK ACROSS
WESTERN MONTANA THIS MORNING. AREAS OF WIDESPREAD SNOW HAVE
DEVELOPED ALONG A SURFACE FRONT ACCOMPANYING THIS SYSTEM...AND WILL
CONTINUE TO TRACK ACROSS WESTERN MONTANA THIS MORNING INTO EARLY
AFTERNOON. A SECOND ARCTIC SURGE WILL CONTINUE TO DROP WIND CHILL
READINGS TO DANGEROUS LEVELS ACROSS NORTHWEST MONTANA THROUGH THE
MORNING HOURS. ALONG THE CENTRAL AND SOUTHERN REACHES OF THE 
DIVIDE...WIND CHILL READINGS WILL ALSO BE OF CONCERN. HOWEVER...AS
THIS SURFACE FRONT MOVES THROUGH...INCREASED SNOW AND REDUCED
VISIBILITIES WILL ALSO BE PROBLEMATIC. MAIN AREA IMPACTED WILL BE
THE SEELEY LAKE REGION SOUTH TO THE HIGHWAY 200 CORRIDOR...INCLUDING
HELMVILLE AND OVANDO.

MTZ007-043-101745-
/O.CAN.KMSO.WC.Y.0004.000000T0000Z-090310T1900Z/
/O.EXB.KMSO.WW.Y.0041.090310T0944Z-090310T1900Z/
BUTTE/BLACKFOOT REGION-POTOMAC/SEELEY LAKE REGION-
344 AM MDT TUE MAR 10 2009

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM MDT THIS
AFTERNOON...
...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND WIND CHILL...WHICH IS IN EFFECT UNTIL 1
PM MDT THIS AFTERNOON. THE WIND CHILL ADVISORY HAS BEEN CANCELLED.

SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED OVER THE SEELEY
LAKE...POTOMAC AND HELMVILLE REGIONS BY EARLY AFTERNOON. THE MAIN
AREA IMPACTED WILL BE FROM SEELEY LAKE SOUTH TO THE HIGHWAY 200
CORRIDOR...INCLUDING POTOMAC...HELMVILLE AND OVANDO. 

IN ADDITION...WIND CHILL READINGS OF 10 BELOW TO 20 BELOW ZERO
WILL BE COMMON THROUGH THIS MORNING. LOCATIONS ALONG THE DIVIDE
WILL SEE LOCAL READINGS NEAR 25 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...BLOWING
SNOW...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE
PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE
CAUTION WHILE DRIVING.

&&

$$

MTZ002-003-101745-
/O.CON.KMSO.WS.W.0010.000000T0000Z-090310T1900Z/
WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS-
344 AM MDT TUE MAR 10 2009

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM MDT THIS
AFTERNOON...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM MDT THIS
AFTERNOON. 

TOTAL SNOW ACCUMULATIONS OF 2 TO 5 INCHES WITH LOCALLY HIGHER
AMOUNTS. CONSIDERABLE BLOWING AND DRIFTING SNOW REDUCING
VISIBILITIES WILL ALSO OCCUR THROUGH THE MORNING. DANGEROUS WIND
CHILL READINGS OF 20 BELOW TO 30 BELOW ZERO CAN ALSO BE EXPECTED.
LOCATIONS IMPACTED WILL BE FLATHEAD LAKE AND LOCATIONS NORTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS BLOWING SNOW AND STRONG WINDS ARE
EXPECTED. DANGEROUS WIND CHILLS ARE ALSO POSSIBLE. THIS WILL MAKE
TRAVEL VERY HAZARDOUS.

&&

$$

IDZ005>007-MTZ001-004-101745-
/O.CON.KMSO.WW.Y.0041.000000T0000Z-090310T1900Z/
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
OROFINO/GRANGEVILLE REGION-KOOTENAI/CABINET REGION-
LOWER CLARK FORK REGION-
344 AM MDT TUE MAR 10 2009 /244 AM PDT TUE MAR 10 2009/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM MDT /NOON
PDT/ THIS AFTERNOON...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM MDT /NOON
PDT/ THIS AFTERNOON.

TOTAL SNOW ACCUMULATIONS OF 3 TO 5 INCHES WILL BE COMMON THIS MORNING
ACROSS NORTHWEST MONTANA AND NORTH CENTRAL IDAHO. LOOKOUT AND LOLO
PASSES WILL SEE LOCALLY HIGHER AMOUNTS WITH WIND CHILL READINGS
AROUND 10 BELOW ZERO.

IN NORTHWEST MONTANA...THE MAIN IMPACT AREAS WILL BE LOCATIONS
ALONG AND SOUTH OF HIGHWAY 2 TO THE INTERSTATE 90 CORRIDOR...
INCLUDING EVARO HILL. LOCATIONS NEAR THE IDAHO PANHANDLE BORDER
WILL SEE THE HEAVIEST AMOUNTS WITH ACCUMULATIONS DECREASING
EASTWARD.

IN NORTH CENTRAL IDAHO...THE CENTRAL AND NORTHERN CLEARWATER
MOUNTAINS AND OROFINO THROUGH COTTONWOOD WILL BE THE MAIN AREAS
IMPACTED. THE HEAVIEST AMOUNTS ARE EXPECTED NEAR THE MONTANA
IDAHO BORDER WITH NORTH FACING SLOPES RECEIVING HEAVIER
ACCUMULATIONS DUE TO OROGRAPHIC ENHANCEMENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS PERIODS OF SNOW...OR BLOWING SNOW
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this wind chill advisory went out at Mar 9, 3:31 PM MDT, 7 hours 37 minutes earlier.

Area forecast discussion, Mar 9, 3:31 PM MDT, 7 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
331 PM MDT MON MAR 9 2009

.DISCUSSION...STRONG WINDS FROM THIS MORNING HAVE CALMED DOWN AS
THE SURFACE PRESSURE GRADIENT OVER THE REGION HAS RELAXED. THIS
WILL ONCE AGAIN STRENGTHEN THIS EVENING AS LOW PRESSURE MOVES
ACROSS WASHINGTON AND INTO MONTANA WHILE A COLD ARCTIC HIGH
CONTINUES TO BUILD EAST OF THE CONTINENTAL DIVIDE. COLD AIR WILL
START TO MOVE THROUGH THE VALLEYS NEAR THE DIVIDE IN THE GLACIER
NATIONAL PARK AREA AND NORTHERN FLATHEAD VALLEY LATE THIS EVENING
AND TONIGHT CAUSING VERY COLD WIND CHILLS ONCE AGAIN. LATE TONIGHT
MOISTURE WILL START TO SPREAD INTO THE AREA CREATING SNOWFALL AND
THE POTENTIAL FOR BLOWING SNOW TO REDUCE VISIBILITIES.

AN UPPER LEVEL TROUGH OF LOW PRESSURE IS SLOWLY MOVING OVER
WASHINGTON THIS AFTERNOON AND HEADED TOWARDS THE NORTHERN ROCKIES.
SNOWFALL HAS CONTINUED IN THE HIGHER TERRAIN THROUGH MUCH OF THE
DAY AND WILL MOVE INTO THE VALLEYS TONIGHT AS STRONGER FORCING
MOVES INTO THE AREA. AN UPPER LEVEL JET STREAM COMBINED WITH THE
MAIN DISTURBANCE AT THE SURFACE AND ALOFT MOVING OVER TONIGHT AND
EARLY TOMORROW WILL PRODUCE SNOWFALL OVER NORTHERN IDAHO AND
WESTERN MONTANA. DURING THIS SAME TIME THE ARCTIC FRONT MOVING IN
FROM THE NORTHEAST WILL STALL OUT IN THE AREA...MOST LIKELY RIGHT
ALONG THE HIGHWAY 2 CORRIDOR ALLOWING ANOTHER FOCUSING MECHANISM
FOR SNOW SHOWERS TO DEVELOP. THE MAIN LIMITING FACTOR WITH THIS
SYSTEM WILL BE THE LACK OF MOISTURE TO PRODUCE SIGNIFICANT
SNOWFALL. THIS SYSTEM WILL EXIT EAST OF THE DIVIDE BY TUESDAY
AFTERNOON...BUT A NORTHWESTERLY FLOW COMBINED WITH AN UNSTABLE
ATMOSPHERE WILL CREATE THE POTENTIAL FOR SNOW BANDS TO DEVELOP
KEEPING THE POTENTIAL FOR SNOWFALL ALONG THE I 90 CORRIDOR FROM ST
REGIS TO GARRISON JUNCTION THROUGH THE AFTERNOON. WEATHER CONDITIONS
WILL BECOME POOR ALONG THE CONTINENTAL DIVIDE TUESDAY AFTERNOON AS
THIS SYSTEM EXITS...BUT THE DURATION WILL BE SHORT ENOUGH TO NOT
PROMPT ANY HIGHLIGHTS. WITH TEMPERATURES STRUGGLING TO REBOUND IN
THE AFTERNOON...RECORD LOW MAXIMUM TEMPERATURES ARE IN DANGER OF
BEING BROKEN A FEW LOCATIONS IN NORTHWEST MONTANA.

NORTHWEST FLOW WITH A BRIEF AND RELATIVELY FLAT RIDGE WILL OCCUR
WEDNESDAY THROUGH FRIDAY. WHILE THIS WEATHER PATTERN TYPICALLY
PRODUCES MOUNTAIN SHOWERS...A CONTINUED LACK OF MOISTURE WILL MAKE
PRECIPITATION NON-EXISTENT. TEMPERATURES HOWEVER WILL REMAIN BELOW
NORMAL FOR THIS TIME OF YEAR. MODELS BEGIN TO SIGNIFICANTLY DIVERGE
IN THEIR SOLUTIONS WITH THE GFS PUSHING AN UPPER LEVEL TROUGH OF LOW
PRESSURE THROUGH THE NORTHERN ROCKIES SATURDAY NIGHT INTO SUNDAY.
THE ECMWF IS SLOWER WITH THE UPPER TROUGH PASSAGE ON SUNDAY. DUE TO
TIMING AND UPPER LEVEL FEATURE DIFFERENCES...HAVE TRENDED
PRECIPITATION CHANCES TOWARD CLIMATOLOGY UNTIL A MORE CONSISTENT
SOLUTION BECOMES APPARENT.

&&

.AVIATION...A COLD UPPER LEVEL LOW PRESSURE SYSTEM WILL IMPACT THE
REGION THROUGH TUESDAY MORNING. SNOW SHOWERS WILL INCREASE IN
INTENSITY ALONG THE IDAHO AND MONTANA BORDER THIS EVENING. STRONG
WINDS FROM AN ARCTIC FRONT MIXED WITH FALLING SNOW WILL REDUCE
VISIBILITY IN THE GLACIER NATIONAL PARK AND NORTHERN FLATHEAD
VALLEY AREAS. CLOUD DECKS WILL LOWER TONIGHT ACROSS WESTERN
MONTANA AS THIS SYSTEM CONTINUES TO MOVE INTO THE AREA.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WINTER WEATHER ADVISORY FROM 9 PM THIS EVENING TO 1 PM MDT
     TUESDAY FOR KOOTENAI/CABINET REGION-LOWER CLARK FORK REGION.

     WINTER STORM WARNING FROM 9 PM THIS EVENING TO 1 PM MDT TUESDAY
     FOR FLATHEAD/MISSION VALLEYS-WEST GLACIER REGION.

ID...WINTER WEATHER ADVISORY FROM 8 PM THIS EVENING TO NOON PDT
     TUESDAY FOR NORTHERN CLEARWATER MOUNTAINS-
     OROFINO/GRANGEVILLE REGION-SOUTHERN CLEARWATER MOUNTAINS.

&&

SHORT TERM...LOEFFELBEIN
LONG TERM....KOLATA
AVIATION...LOEFFELBEIN
Hazardous weather outlook, Mar 9, 3:39 PM MDT, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MISSOULA MT
339 PM MDT MON MAR 9 2009

MTZ001-004-100945-
KOOTENAI/CABINET REGION-LOWER CLARK FORK REGION-
339 PM MDT MON MAR 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
MONTANA AND WEST CENTRAL MONTANA.

FOR THE LATEST INFORMATION ON WATCHES...WARNINGS AND ADVISORIES...GO
TO WEATHER.GOV/MISSOULA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SNOW WILL BE INCREASING OVERNIGHT. AREAS OF MODERATE SNOW AND BLOWING
SNOW WILL CREATE HAZARDOUS DRIVING CONDITIONS AFTER MIDNIGHT. VERY
COLD WIND CHILLS ARE ALSO EXPECTED LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE COMBINATION OF LIGHT TO MODERATE SNOW WITH AREAS OF BLOWING SNOW
WILL CREATE HAZARDOUS DRIVING CONDITIONS THROUGH MIDDAY TUESDAY. VERY
COLD WIND CHILLS ARE ALSO EXPECTED. SNOW SHOULD TAPER OFF TUESDAY
AFTERNOON...HOWEVER A VERY COLD AIRMASS WILL SETTLE OVER THE AREA
BY TUESDAY AFTERNOON INTO WEDNESDAY. RECORD OR NEAR RECORD COLD
TEMPERATURES ARE POSSIBLE LATE TUESDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ002-003-100945-
WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS-
339 PM MDT MON MAR 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
MONTANA.

FOR THE LATEST INFORMATION ON WATCHES...WARNINGS AND ADVISORIES...GO
TO WEATHER.GOV/MISSOULA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG NORTHEAST WINDS WITH COLD TEMPERATURES WILL PRODUCE
DANGEROUS WIND CHILL TEMPERATURES OVERNIGHT. IN ADDITION...SNOW WILL
BE INCREASING OVERNIGHT. AREAS OF MODERATE SNOW AND BLOWING SNOW
WILL CREATE HAZARDOUS DRIVING CONDITIONS AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE COMBINATION OF LIGHT TO MODERATE SNOW WITH AREAS OF BLOWING SNOW
WILL CREATE HAZARDOUS DRIVING CONDITIONS THROUGH MIDDAY TUESDAY.
DANGEROUS WIND CHILLS TEMPERATURES ARE ALSO EXPECTED. SNOW SHOULD
TAPER OFF TUESDAY AFTERNOON...HOWEVER A VERY COLD AIRMASS WILL
SETTLE OVER THE AREA BY TUESDAY AFTERNOON INTO WEDNESDAY. RECORD OR
NEAR RECORD COLD TEMPERATURES ARE POSSIBLE LATE TUESDAY THROUGH
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ043-100945-
POTOMAC/SEELEY LAKE REGION-
339 PM MDT MON MAR 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AREAS OF LIGHT TO MODERATE SNOW WILL BE DEVELOPING AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

MODERATE SNOW ACCUMULATIONS ARE POSSIBLE TUESDAY MORNING. IN ADDITION...
LOCAL GUSTY EAST WINDS ALONG THE HIGHWAY 200 CORRIDOR MAY CAUSE BLOWING
SNOW AND REDUCED VISIBILITY. VERY COLD WIND CHILLS ARE ALSO
POSSIBLE TUESDAY MORNING. SNOW SHOULD TAPER OFF TUESDAY
AFTERNOON...HOWEVER A VERY COLD AIRMASS WILL SETTLE OVER THE AREA
BY TUESDAY AFTERNOON INTO WEDNESDAY. RECORD OR NEAR RECORD COLD
TEMPERATURES ARE POSSIBLE LATE TUESDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ007-100945-
BUTTE/BLACKFOOT REGION-
339 PM MDT MON MAR 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

LIGHT SNOW ACCUMULATIONS ARE POSSIBLE AFTER MIDNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

MODERATE SNOW ACCUMULATIONS ARE POSSIBLE TUESDAY...MAINLY NORTH
OF GARRISON IMPACTING THE HIGHWAY 12 AND 200 CORRIDORS. IN
ADDITION...LOCAL GUSTY NORTH TO EAST WINDS IN THESE AREAS MAY
CAUSE BLOWING SNOW AND REDUCED VISIBILITY. VERY COLD WIND CHILLS
ARE ALSO POSSIBLE TUESDAY MORNING. SNOW SHOULD TAPER OFF TUESDAY
EVENING...HOWEVER A VERY COLD AIRMASS WILL SETTLE OVER THE AREA BY
TUESDAY AFTERNOON INTO WEDNESDAY. RECORD OR NEAR RECORD COLD
TEMPERATURES ARE POSSIBLE LATE TUESDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

IDZ008>010-MTZ005-006-100945-
LOWER HELLS CANYON/SALMON RIVER REGION-WESTERN LEMHI COUNTY-
EASTERN LEMHI COUNTY-MISSOULA/BITTERROOT VALLEYS-
BITTERROOT/SAPPHIRE MOUNTAINS-
339 PM MDT MON MAR 9 2009 /239 PM PDT MON MAR 9 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO AND WEST CENTRAL MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

LIGHT SNOW ACCUMULATIONS IN THE VALLEYS WITH MODERATE SNOW IN THE
MOUNTAINS CAN BE EXPECTED TO DEVELOP OVERNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

LIGHT SNOW ACCUMULATIONS IN THE VALLEYS WITH MODERATE SNOW IN THE
MOUNTAINS CAN BE EXPECTED TUESDAY MORNING BEFORE TAPERING OFF
TUESDAY AFTERNOON. A VERY COLD AIRMASS WILL SETTLE OVER THE AREA
BY TUESDAY AFTERNOON INTO WEDNESDAY. RECORD OR NEAR RECORD COLD
TEMPERATURES ARE POSSIBLE LATE TUESDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

IDZ005>007-100945-
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
OROFINO/GRANGEVILLE REGION-
239 PM PDT MON MAR 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO.

FOR THE LATEST INFORMATION ON WATCHES...WARNINGS AND ADVISORIES...GO
TO WEATHER.GOV/MISSOULA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

LIGHT TO MODERATE SNOW ACCUMULATIONS IN THE VALLEYS WITH MODERATE
TO LOCALLY HEAVY SNOW IN THE MOUNTAINS CAN BE EXPECTED TO DEVELOP
OVERNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

LIGHT SNOW ACCUMULATIONS IN THE VALLEYS WITH MODERATE SNOW IN THE
MOUNTAINS CAN BE EXPECTED TUESDAY MORNING BEFORE TAPERING OFF
TUESDAY AFTERNOON. A VERY COLD AIRMASS WILL SETTLE OVER THE AREA
BY TUESDAY AFTERNOON INTO WEDNESDAY. RECORD OR NEAR RECORD COLD
TEMPERATURES ARE POSSIBLE LATE TUESDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Wind Chill Advisories in Montana, 2009Every wind chill advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.